Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2007, 2:56 PM EDT for Cocke County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 25, 2007, 3:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:20 PM EDT | TSTM WND DMG | Newport, TN | 1 TREE AND SEVERAL POWER LINES DOWN IN NEWPORT. REPORTED BY SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 251856 SVRMRX TNC029-251930- /O.NEW.KMRX.SV.W.0087.070625T1856Z-070625T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 256 PM EDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COCKE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF NEWPORT... * UNTIL 330 PM EDT * AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWPORT...AND MOVING NORTHEAST AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWPORT BY 305 PM EDT... PARROTTSVILLE BY 320 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3593 8339 3579 8325 3595 8296 3612 8314 $$
2 follow-up statements
000 WWUS54 KMRX 251911 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 311 PM EDT MON JUN 25 2007 TNC029-251930- /O.CON.KMRX.SV.W.0087.000000T0000Z-070625T1930Z/ COCKE TN- 311 PM EDT MON JUN 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR COCKE COUNTY... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWPORT...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PARROTTSVILLE...BYBEE AND 9 MILES NORTHWEST OF DEL RIO BY 320 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3593 8339 3579 8325 3595 8296 3612 8314 $$
000 WWUS54 KMRX 251932 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 331 PM EDT MON JUN 25 2007 TNC029-251941- /O.EXP.KMRX.SV.W.0087.000000T0000Z-070625T1930Z/ COCKE TN- 331 PM EDT MON JUN 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR COCKE COUNTY EXPIRES AT 330 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE COUNTY DURING THE NEXT 30 MINUTES. LAT...LON 3593 8339 3579 8325 3595 8296 3612 8314 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:33 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 25, 2:33 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 233 PM EDT MON JUN 25 2007 .DISCUSSION...A WARM MOIST...IN OTHERWORDS MORE TYPICAL SUMMERTIME...AIRMASS HAS SETTLED OVER THE REGION BRINGING MORE TYPICAL AFTERNOON AND EVENING PULSE THUNDERSTORMS. WITH THE INSTABILITY OF THE ATMOSPHERE AND WITH SOME DRY AIR ALOFT TO HELP INTENSIFY STORMS...EXPECT SOME OF THESE THUNDERSTORMS TO BECOME SEVERE. HAVE TWEAKED POPS JUST SLIGHTLY UPWARDS AND HAVE CHANGED WORDING THROUGH NEXT SEVERAL DAYS FROM CHANCE TO SCATTERED TO REFLECT REALITY. IN THE LONGER TERM...A STRONG UPPER TROF AND SURFACE FRONT LOOKS GOOD TO MOVE THROUGH THE REGION ON FRIDAY INCREASING THE CHANCE OF STORMS. HAVE INCREASED POPS TO THE 50S RANGE AND WOULD NOT BE SURPRISED IF THAT INCREASED FURTHER AS TIME PROGRESSES. AFTER THE FRONT MOVES THROUGH ON FRIDAY NIGHT DRIER AIR COMES INTO PLAY AND HAVE LOWERED POPS BEHIND THE SYSTEM. TEMPERATURES WILL SEE A LITTLE MODIFICATION POST FRONTAL BUT NOT MUCH. GUIDANCE NUMBERS THROUGH THE PERIOD APPEAR REASONABLE SO DID NOT DEVIATE MUCH. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 91 70 91 70 / 30 30 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 91 68 91 69 / 30 30 30 20 10 OAK RIDGE, TN 67 94 67 92 69 / 30 20 20 20 10 TRI CITIES AIRPORT, TN 63 90 62 90 66 / 30 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-260900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jun 25, 1:02 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 102 PM EDT MON JUN 25 2007 TNZ012-013-035-251800- CAMPBELL-MORGAN-SCOTT- 102 PM EDT MON JUN 25 2007 ...ISOLATED STRONG THUNDERSTORMS WERE AFFECTING CAMPBELL...MORGAN AND SCOTT COUNTIES... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF JACKSBORO....MOVING NORTHEAST AT 15 MPH...AND ANOTHER STORM 15 MILES SOUTHWEST OF LA FOLLETTE... ALSO TRACKING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 25, 1:26 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 126 PM EDT MON JUN 25 2007 TNZ071-072-251815- BLOUNT SMOKY MOUNTAINS-NW BLOUNT- 126 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT COUNTY... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF FONTANA VILLAGE....MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 25, 2:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 227 PM EDT MON JUN 25 2007 TNZ073-074-251900- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 227 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING SEVIER COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEVIERVILLE....MOVING NORTH AT 15 TO 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 25, 2:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ANDREWS 35.20N 83.82W
06/25/2007 CHEROKEE NC LAW ENFORCEMENT
0NE TREE DOWN AT ANDREWS. NUMEROUS POWER LINES DOWN
COUNTYWIDE. REPORTED BY DISPATCH.
&&
GRCSpecial weather statement, Jun 25, 2:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 241 PM EDT MON JUN 25 2007 TNZ069-251930- KNOX- 241 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING KNOX COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAGLETON VILLAGE....MOVING NORTH AT 10 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:04 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 56 min |
| Jun 24, 8:32 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 43 min |
| Jun 24, 8:58 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 62 min |
| Jun 24, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 67 min |
| Jun 24, 9:44 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 56 min |
| Jun 25, 1:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 33 min |
| Jun 25, 2:04 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 41 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 30 min |
| Jun 25, 3:24 PM EDT | Flash Flood Warning | MRX | Cocke | 3 hr |
| Jun 25, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 54 min |
| Jun 25, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 52 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Roane | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.